D.H.E. migraine protocol & weight gain

View previous topic View next topic Go down

D.H.E. migraine protocol & weight gain

Post  janmil1213 on Tue Jul 23, 2013 10:33 pm

Hello All!

It's been quite some time since I've been on here - hope everyone is having a pain-free day! Back in March of this year, I was admitted to the hospital by my neuro, to have the DHE migraine protocol administered for Chronic Intractable Migraine. It was HELL, but eventually worked after 5 days of round the clock IV doses of Benadryl, Phenergan, DHE & Toradol, given every 8 hours. I was actually PAIN FREE for the first time in over 10 years! But, unfortunately, it didn't last - after 6 weeks, the migraines were back, just as bad as ever. AAARRRGGGHHHHHHH!!!

So, here's my question: has anyone else had this treatment?? If so, did you encounter any side effects?? My main issue is that, over the past 4 months or so, I've gained a considerable amount of weight & I'm having a hell of time losing it!! Any and all input would be greatly appreciated - thanks in advance!!

Janice




janmil1213

Posts : 12
Join date : 2009-12-16

Back to top Go down

Re: D.H.E. migraine protocol & weight gain

Post  greent on Tue Aug 13, 2013 12:01 pm

Hi Janice,

My name is also Janice (not to be too confusing). I've had DHE infusion therapy twice a couple years ago. I don't think it even worked 6 weeks for me so I'm glad you got 6 weeks out of it! The first time, I was having a horrible sinus surgery induced migraine and admitted to the hospital where they did the DHE infusion for about 3-4 days I think. It reduced the pain a lot to the point where I could go to work, but didn't eliminate it. The second time, it barely did a thing.

I'm so sorry to hear you're dealing with side effects from it- they're awful. I didn't gain weight, but it definitely messed with my body in a bad way...I had bad leg cramps for 1-2 months months and my menstrual cycle came about every two weeks and lasted about 2-3 weeks for the 2-3 months following each DHE infusion. And along with that came PMS symptoms and not knowing if it was pms or not since I wasn't expecting any of these side effects. My neuro at first denied that these side effects were from the DHE, but after having it happen twice after each DHE infusion...I felt like telling him duh.

greent

Posts : 48
Join date : 2010-06-01

Back to top Go down

Re: D.H.E. migraine protocol & weight gain

Post  Platypus on Fri Aug 16, 2013 1:47 am

A member of my real-life migraine support group had multi-day DHE infusion therapy and she came out worse than she went in. Her neuro insisted it was not the result of the DHE therapy Rolling Eyes  She did put on a bunch of weight. The good news is her migraines have been a lot better recently. I think you just need a bit of time to detox from the DHE if you have a bad reaction.
avatar
Platypus

Posts : 96
Join date : 2013-04-04

Back to top Go down

Re: D.H.E. migraine protocol & weight gain

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum